Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 166, NWS Jacksonville, FL

July 14, 2000Saint Johns County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 14, 2000, 3:16 PM EDT for Saint Johns County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 14, 2000, 3:16 PM EDT (19:16 UTC)
Expired
Jul 14, 2000, 3:45 PM EDT
In force
29 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 53 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1040 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1040 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

148 
WUUS52 KJAX 141916
SVRJAX
FLC109-141945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
316 PM EDT FRI JUL 14 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL ST. JOHNS COUNTY IN NORTHEAST FLORIDA

* UNTIL 345 PM EDT

* AT 316 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF DURBIN...OR ABOUT 6 MILES
  SOUTHWEST OF GUANA RIVER STATE PARK...MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DURBIN BY 320 PM EDT...
  PALM VALLEY AND SAWGRASS BY 330 PM EDT...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.


LAT...LON 3004 8132 3022 8137 3018 8143 3011 8143
          3010 8152 3004 8153 2993 8141 2999 8135
          3004 8138 3018 8139

$$

MOBBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:25 PM EDT, 51 minutes earlier.

Area forecast discussion, Jul 14, 2:25 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT FRI JUL 14 2000

CURRENT...A WATER VAPOR LOOP SHOWED THAT THE SHORT WAVE OVER CENTRAL
GEORGIA AND SOUTHERN ALABAMA WAS CONTINUING TO DROP SOUTH. THE
CONVECTION WHICH BEGIN OVER THE BIG BEND AREA CONTINUED TO SPREAD
EAST WITH SHOWERS AND THUNDERSTORMS SPREADING ACROSS MARION AND
ALACHUA COUNTIES...AND A FEW SHOWERS AND THUNDERSTORMS BEGINNING TO
DEVELOP ALONG THE COAST. SURFACE ANALYSIS SHOWED A FRONT ACROSS
CENTRAL GEORGIA AND CENTRAL ALABAMA WITH A WEAK SURFACE LOW OVER
THE NORTHEAST FLORIDA/SOUTHEAST GEORGIA AREA.

THE MODELS ARE IN PRETTY GOOD AGREEMENT AND THEY PUSH THE WEAK
FRONT/TROUGH SOUTH OF THE AREA TONIGHT AND SATURDAY WITH THE WEST
COAST SEABREEZE BECOMING THE PRIMARY WEATHER MAKER THROUGH THE
WEEKEND. WITH SHORT WAVE OVER SOUTHERN ALABAMA AND CENTRAL GEORGIA
CONTINUING TO SWEEP SOUTH ACROSS THE AREA WILL GO WITH CHANCE POPS
ACROSS THE AREA TONIGHT...WHILE GOING WITH SLIGHT CHANCE OF
AFTERNOON THUNDERSTORMS SATURDAY. NO POPS FOR SUNDAY. WESTERLY FLOW
SO WILL GO WITH MID AND UPPER 90S FOR AFTERNOON HIGHS...LOWER 90S
COAST AND UPPER 60S TO MID 70S FOR OVERNPIGHT LOWS.

PRELIM
AMG 70/97/68/95 2000
SSI 74/92/73/92 2000
JAX 74/96/72/95 3211
GNV 75/93/72/95 3312 33

.JAX...
.GA...NONE
.FL...NONE

SCOTT

In the hours before

Special weather statement, Jul 14, 11:55 AM EDT, 3 hours 21 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-142230-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1155 AM EDT FRI JUL 14 2000

THE COMBINATION OF SUFFICIENT ATMOSPHERIC MOISTURE AND INSTABILITY
ALONG WITH DAYTIME HEATING WILL PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. THE GREATEST CONCENTRATION OF ACTIVITY
WILL OCCUR OVER THE NORTHERN FLORIDA PENINSULA. A FEW STORMS MAY BE
STRONG ESPECIALLY TO THE SOUTH OF BELL...STARKE AND ST AUGUSTINE.
STORMS WHICH DO DEVELOP WILL MOVE TOWARDS THE EAST AROUND 15 MPH.
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING...WIND GUSTS OVER 40 MPH...BRIEF HEAVY RAINS.

ALTHOUGH A FEW STORMS HAVE THE POTENTIAL OF BECOMING STRONG...
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

RAM

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 4:41 PM EDTSevere Thunderstorm WarningJAXBaker49 min
Jul 14, 5:02 PM EDTSevere Thunderstorm WarningJAXDuval43 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.